Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 73, NWS Midland/Odessa, TX

December 2, 200818 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Dec 2, 2008, 4:15 AM CST for 18 counties in Texas. It took effect at Dec 2, 2008, 9:05 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 4:15 AM CST (10:15 UTC)
In effect from
Dec 2, 2008, 9:05 AM CST
Expired
Dec 2, 2008, 6:59 PM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2572 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 021015
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CST TUE DEC 2 2008

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.UNSEASONABLE WARM CONDITIONS COMBINED WITH STRONG 20 FOOT WINDS
AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW
MEXICO THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL
RANGE IN THE 10 TO 15 PERCENT CATEGORY THROUGH THE
AFTERNOON...WITH 20 FOOT WINDS GRADUALLY INCREASING TO 20 TO 25
MPH WITH HIGHER WINDS EXPECTED ACROSS THE MOUNTAINS. ALTHOUGH THE
STRENGTH OF THE WINDS ACROSS THE PECOS RIVER VALLEY...PERMIAN
BASIN...AND LOW ROLLING PLAINS REMAINS IN QUESTION AT THIS
TIME...STRONGER WINDS ARE EXPECTED ACROSS THE DAVIS AND GUADALUPE
MOUNTAINS.

NMZ114-TXZ074-258-021815-
/O.UPG.KMAF.FW.A.0068.081202T1800Z-081203T0300Z/
/O.NEW.KMAF.FW.W.0073.081202T1800Z-081203T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
415 AM CST TUE DEC 2 2008 /315 AM MST TUE DEC 2 2008/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 9 PM CST /8 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
10 AND 15 PERCENT...WARM DRY AIR...AND 20 FT WINDS GUSTING OVER 50
MPH IN THE MOUNTAINS ARE EXPECTED TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. RELATIVE
HUMIDITIES WILL GRADUALLY BEGIN INCREASING OVERNIGHT TONIGHT WHILE
WINDS REMAIN STRONG ACROSS THE MOUNTAINS. THE RISING RELATIVE
HUMIDITIES WILL LEAD TO DECREASED FIRE WEATHER CONCERNS BEGINNING
TONIGHT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-075-021815-
/O.CON.KMAF.FW.A.0068.081202T1800Z-081203T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
415 AM CST TUE DEC 2 2008 /315 AM MST TUE DEC 2 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY THROUGH THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY THROUGH THIS EVENING. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
10 AND 15 PERCENT...UNSEASONABLE WARM DRY AIR...AND 20 FT WINDS
0F 20 MPH WITH GUSTS APPROACHING 30 MPH MAY RESULT IN NEAR
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.
MAXIMUM WIND SPEEDS AND GUSTS THIS AFTERNOON REMAIN IN
QUESTION...HOWEVER IT REMAINS POSSIBLE THAT THE FIRE WEATHER WATCH
WILL BE UNGRADED TO A RED FLAG WARNING ONCE WIND TRENDS BECOME
MORE READILY APPARENT BY LATE MORNING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

32
3 follow-up statements
000 
WWUS84 KMAF 021505 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
905 AM CST TUE DEC 2 2008

..A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS 
EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW
MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN. MINIMUM
RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ALONG WITH 20 FOOT WINDS
OF 20 TO 25 MPH AND HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.

.UNSEASONABLE WARM CONDITIONS COMBINED WITH STRONG 20 FOOT WINDS
AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW
MEXICO THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE
IN THE 10 TO 15 PERCENT CATEGORY THROUGH THE AFTERNOON... WITH 20
FOOT WINDS GRADUALLY INCREASING TO 20 TO 25 MPH WITH HIGHER WINDS
EXPECTED ACROSS THE MOUNTAINS. 

NMZ115-TXZ045>048-050>053-057>063-067>070-075-030300-
/O.UPG.KMAF.FW.A.0068.081202T1800Z-081203T0300Z/
/O.EXA.KMAF.FW.W.0073.081202T1800Z-081203T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
905 AM CST TUE DEC 2 2008 /805 AM MST TUE DEC 2 2008/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 9 PM CST /8 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
10 AND 15 PERCENT...UNSEASONABLE WARM DRY AIR...AND 20 FT WINDS 0F
20 MPH WITH GUSTS APPROACHING 30 MPH WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ074-258-030300-
/O.CON.KMAF.FW.W.0073.081202T1800Z-081203T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
905 AM CST TUE DEC 2 2008 /805 AM MST TUE DEC 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 9 PM CST /8 PM MST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
10 AND 15 PERCENT...WARM DRY AIR...AND 20 FT WINDS GUSTING OVER
50 MPH IN THE MOUNTAINS ARE EXPECTED TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY THIS EVENING.
RELATIVE HUMIDITIES WILL GRADUALLY BEGIN INCREASING OVERNIGHT
TONIGHT WHILE WINDS REMAIN STRONG ACROSS THE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$
000 
WWUS84 KMAF 022050
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CST TUE DEC 2 2008

..A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR
THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN. MINIMUM RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT ALONG WITH 20 FOOT WINDS OF 20 TO
25 MPH AND HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS.

.UNSEASONABLY WARM CONDITIONS COMBINED WITH STRONG 20 FOOT WINDS
AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW
MEXICO THROUGH EARLY THIS EVENING. MINIMUM RELATIVE HUMIDITY
VALUES WILL RANGE IN THE 10 TO 15 PERCENT CATEGORY THROUGH EARLY
EVENING THEN INCREASE ABOVE 15 PERCENT. 20 FOOT WINDS OF 20 TO 25
MPH CAN BE EXPECTED IN THE PLAINS WITH HIGHER WINDS EXPECTED
ACROSS THE MOUNTAINS.

NMZ115-TXZ045>048-050>053-057>063-067>070-075-030300-
/O.CON.KMAF.FW.W.0073.000000T0000Z-081203T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
248 PM CST TUE DEC 2 2008 /148 PM MST TUE DEC 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
10 AND 15 PERCENT...UNSEASONABLE WARM DRY AIR...AND 20 FT WINDS
0F 20 MPH WITH GUSTS APPROACHING 30 MPH WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING.

CONTINUE TO EXERCISE CAUTION ACROSS THE AREA. AVOID ACTIVITIES
THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS
WILL STILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS FUEL
DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ074-258-030300-
/O.CON.KMAF.FW.W.0073.000000T0000Z-081203T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
248 PM CST TUE DEC 2 2008 /148 PM MST TUE DEC 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
10 AND 15 PERCENT...WARM DRY AIR...AND 20 FT WINDS GUSTING OVER
50 MPH IN THE MOUNTAINS ARE EXPECTED TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES
WILL GRADUALLY BEGIN INCREASING OVERNIGHT TONIGHT WHILE WINDS
REMAIN STRONG ACROSS THE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$
000 
WWUS84 KMAF 030059
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 PM CST TUE DEC 2 2008

...THE RED FLAG WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS... 
SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN 
HAS BEEN CANCELLED...

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-258-030200-
/O.CAN.KMAF.FW.W.0073.000000T0000Z-081203T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-GUADALUPE MOUNTAINS-
650 PM CST TUE DEC 2 2008 /550 PM MST TUE DEC 2 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT ACROSS WEST 
TEXAS AND SOUTHEASTERN NEW MEXICO EARLY THIS EVENING. WIND SPEEDS 
HAVE DECREASED ACROSS THE PLAINS...ALTHOUGH WINDY CONDITIONS WILL 
PERSIST IN THE MOUNTAINS TONIGHT. ALTHOUGH RED FLAG CONDITIONS WILL 
NO LONGER BE MET...RECOVERY TONIGHT WILL BE POOR TO FAIR IN THE 
MOUNTAINS. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 2, 3:56 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 2, 3:56 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST TUE DEC 2 2008

.DISCUSSION...
CHANGE IN THE WX TODAY AND TOMORROW.  FIRST TODAY WILL BE MUCH WARMER...
THEN TURNING MUCH COOLER WEDNESDAY.

A WEAK UPPER RIDGE OVER THE AREA WILL GIVE WAY TO AN UPPER TROUGH DIVING DOWN
FROM THE NW ACROSS THE GREAT BASIN LATER TODAY AND SWINGING ACROSS THE
ROCKIES BY TOMORROW MORNING.  THIS TROUGH WILL BRING TWO THINGS TO THE AREA...
FIRST A STRONG COLD FRONT... AND SECOND HIGH WIND ACROSS THE MOUNTAINS.  AFTER
THIS NEARLY ZONAL FLOW SETS UP ACROSS THE AREA AS STRONG TROUGH MOVES OVER THE
GREAT LAKES WITH A CUT OFF LOW SETTING OFF THE CALIFORNIA COAST WITH WEAK
RIDGING ONCE AGAIN OVER THE REGION.

A SURFACE LOW ALONG THE LEE OF THE ROCKIES TODAY WILL DEEPEN AS THE UPPER
TROUGH APPROACHES.  THIS WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA
AND RESULT IN INCREASE WIND THIS AFTERNOON.  LOOK FOR A BRISK S TO SW WIND
DEVELOPING DURING THE AFTERNOON.  AS THIS LOW DROPS SE ACROSS OKLAHOMA AND
ALONG THE RED RIVER IT WILL DRAG A STRONG COLD FRONT INTO THE AREA WEDNESDAY.
SURFACE WIND SLOW TO RECOVER FROM FRONT BECOMING EASTERLY THURSDAY INTO FRIDAY.
BY LATE FRIDAY A SOUTH WIND RETURNS AIDING A WARM UP INTO THE WEEKEND.

ETA DEVELOPS A NICE MOUNTAIN WAVE COUPLET WITH STRONG ROTOR OVER GUADALUPES
LATER TODAY... WHILE MODELS DEPICT 35-40 KT 700MB WIND OVER DAVIS MOUNTAINS.
WILL CONTINUE HIGH WIND WARNING FOR GUADALUPE AND DAVIS MOUNTAINS BEGINNING
21Z.  ALSO BUMPED UP WIND ACROSS THE PERMIAN BASIN WITH FROPA WED... NORTH
WIND SHOULD BE FAIRLY GUSTY BEHIND THE FRONT AND A FEW PLACES ACROSS THE
PLAINS MAY APPROACH WIND ADVISORY LEVELS AS GOOD PACKING OF ISOBARS.

WITH THE STRONG SURFACE LOW AND BRISK SW WIND TODAY EXPECT TO HAVE
UNSEASONABLY WARM TEMPS TODAY WITH HIGHS CLIMBING INTO THE 80S FOR UPPER TRANS
PECOS... ALONG THE RIO GRANDE... AS WELL AS PORTIONS OF PERMIAN BASIN.  THE
WARM UP WILL BE SHORT LIVED AS A STRONG COLD FRONT BLOWING THROUGH WEDNESDAY
WILL RESULT IN MUCH COOLER TEMPERATURES.  HAVE CONTINUED WITH PREVIOUS FORECAST
TREND OF WELL BELOW GUIDANCE NUMBERS WEDNESDAY.  MUCH OF THE AREA WILL HAVE A
FREEZE WEDNESDAY NIGHT/THURS MORNING AND HAVE TRENDED TOWARD THE COOLEST
GUIDANCE FOR LOWS.  HIGHS IN THE 50S WILL BE COMMON THURS AND FRIDAY WITH
60S AND 70S RETURNING FOR THE WEEKEND.

WITH LITTLE MOISTURE TO WORK WITH SKIES SHOULD GENERALLY BE CLEAR EXCEPT FOR
A FEW HIGH CLOUDS.  NO CHANCE OF RAIN THROUGH EXPECTED THROUGH THE FORECAST.

&&

.FIRE WEATHER...
MAIN CONCERN TODAY WILL BE STRONG WINDS AND LOW RH POTENTIAL THIS
AFTERNOON...HOWEVER CONFIDENCE IN WIDESPREAD FIRE WEATHER CONDITIONS
BEING ACHIEVED ARE DECREASING.  00Z WRF/GFS BUFR FORECAST SOUNDINGS
FROM ACROSS THE AREA INDICATE A WARM LAYER CENTERED NEAR H85 AND PER
BOTH MODELS...FEATURE IS EXPECTED TO PERSIST THROUGH THE AFTERNOON.
ACROSS MID-LEVELS...DEPARTING NORTHWESTERLY FLOW ALOFT IN THE
FORM OF A WELL ESTABLISHED LONGWAVE TROUGH WILL QUICKLY BE REPLACED
WITH RISING HEIGHTS AND MID-LEVEL RIDGING BY LATE MORNING.
SUBSIDENCE UNDER THE RIDGE IN CONJUNCTION WITH STRONG MID-LEVEL
WEST-SOUTHWESTERLY FLOW WILL TRANSPORT WARMER AIR ACROSS OUR REGION
FROM THE MEXICAN PLATEAU...LIKELY LEADING TO THE PRONOUNCED WARM
LAYER BEING SUGGESTED BY BOTH MODELS. THUS MAIN CONCERN WITH RED
FLAG CRITERIA THIS AFTERNOON WILL BE WHETHER HIGH MOMENTUM AIR WILL
MIX DOWN TO THE SURFACE. MOMENTUM TRANSFER TOOL VIA BUFKIT SOUNDINGS
INDICATE GUSTS THIS AFTERNOON IN THE 20-25KT RANGE HOWEVER SUSTAINED
WINDS OF 20KTS OR GREATER REMAIN IN QUESTION.
ADDITIONALLY...CONDITIONS FAVORING HIGH WIND POTENTIAL ACROSS WEST
TX/SE NM WILL NOT BE IN PLACE...AS MAX MID-LEVEL FORCING IN THE FORM
OF A WELL ESTABLISHED VORTICITY MAX WILL STILL BE UPSTREAM ACROSS
THE INTERMOUNTAIN WEST BY 00Z TONIGHT. CONDITIONS DO APPEAR MORE
FAVORABLE ACROSS THE HIGHER TERRAIN SURFACES OF THE DAVIS AND
GUADALUPE MOUNTAINS HOWEVER...THUS HAVE DECIDED TO UPGRADE THESE
AREAS TO A RED FLAG WARNING BEGINNING AT 18Z THIS AFTERNOON. FOR THE
TIME BEING...WILL CONTINUE THE FIRE WEATHER WATCH ACROSS THE REMAINDER
OF THE PECOS RIVER VALLEY AND PERMIAN BASIN INCLUDING THE SOUTHEAST
NM PLAINS...UNDER THE IMPRESSION THAT THE DAYSHIFT COULD UPGRADE IF
NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              79  46  59  31  /   0   0   0   0
CARLSBAD NM                81  44  64  31  /   0   0   0   0
DRYDEN TX                  77  46  77  38  /   0   0   0   0
FORT STOCKTON TX           82  48  72  37  /   0   0   0   0
GUADALUPE PASS TX          73  46  64  34  /   0   0   0   0
HOBBS NM                   79  42  58  28  /   0   0   0   0
MARFA TX                   74  36  68  25  /   0   0   0   0
MIDLAND INTL AIRPORT TX    80  46  62  30  /   0   0   0   0
ODESSA TX                  80  48  62  31  /   0   0   0   0
WINK TX                    82  45  68  33  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS EVENING FOR
     THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
     MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     HIGH WIND WARNING FROM 3 PM CST /2 PM MST/ THIS AFTERNOON TO 6
     AM CST /5 AM MST/ WEDNESDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8
     PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

32/72
Hazardous weather outlook, Dec 1, 1:53 PM CST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
153 PM CST MON DEC 1 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-022000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
153 PM CST MON DEC 1 2008 /1253 PM MST MON DEC 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH
ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS
MOUNTAINS ABOVE 6000 FEET TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.

ON TUESDAY AFTERNOON AND EVENING WARM... DRY... AND WINDY CONDITIONS
WILL LEAD TO HEIGHTENED FIRE WEATHER CONCERNS FOR SOUTHEASTERN NEW
MEXICO... THE PERMIAN BASIN... DAVIS AND GUADALUPE MOUNTAINS... VAN HORN
REGION... AND MUCH OF THE TRANS PECOS. A FIRE WEATHER WATCH
REMAINS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.